MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-03
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, while stapling (cutting) a blood vessel, the message ¿tissue too thick to continue¿ appeared.The instrument was removed from the patient body, and when the reload was detached, the reload¿s knife track was found to be shaved/abraded.No fragment fell into the patient¿s body.The procedure was completing as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following information: no fragment fell into the patient¿s body, and the absence of fragments was confirmed during the procedure.There is no instrument return.No images are available.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the instrument; however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform 45 white reload was analyzed and found to have the knife rotated within the knife track.The knife was rotated towards the middle of the returned reload.Additional observation: the reload was found to have cartridge damage in the middle of the reload.Logs show the sureform 45 stapler curved tip, was installed on the system 8 times and fired 7 reloads (1 green, 1 white, 1 green, 3 white, 1 green, in that order).On installs 1-3, the first clamps were successful, and the firings were each completed with no pauses for compression.On install 4, a white reload was installed, however no clamping or firing was attempted.On install 5, the system failed to detect the reload color, and the user manually selected the white reload via the gui on the surgeon side console (ssc) touchpad, the first clamp was successful, but was followed by a firing failure.The firing stopped at approximately 99%, after a duration of 28 seconds.The master supervisory controller (msc) logs show error 22030 referring to the firing failure, which matches the digital signal processor (dsp) logs firing failure recorded.On all other installs, the first clamps were successful, and the firings were each completed with no pauses for compression.After install 8, the instrument was removed and not used in the procedure again.The root cause is attributed to a rotated knife within the knife track, which could be caused by different factors during the stapler firing process, such as tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24230899
Report Number2955842-2026-02871
Device Sequence Number21077842
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(17)280430(10)K11250403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345W-03
Device Catalogue Number48345W
Device Lot NumberK11250403
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown